MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0412
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, weight, and medical history were not provided.Procode is krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30201509) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting an aneurysm on the posterior communicating artery (pcoa) in the (b)(6) female patient, the 4mm x 12cm orbit galaxy complex fill coil (640cf0412 / 30201509) could not advance in the sl-10® microcatheter (stryker); the coil encountered resistance after it was introduced into the microcatheter, to a small portion of the microcatheter where it could not longer be advanced.The physician withdrew the coil and the concomitant microcatheter from the patient.It was reported that continuous flus had been maintained through the microcatheter.There was no damage to the coil or the coil delivery system when it was removed with the microcatheter from the patient.An orbit galaxy complex xtrasoft coil (640cx0306 / 30212140) was used as replacement for the complaint coil and it was delivered and implanted with the original microcatheter.The reported issue resulted in a half an hour procedural delay that the physician deemed clinically significant because it increases the risk of aneurysm rupture and prolong surgery time makes the procedure more difficult for the physician.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 3/20/2020, and to report the investigational finding based on the function evaluation that was performed on the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an aneurysm on the posterior communicating artery (pcoa) in the 55-year-old female patient, the 4mm x 12cm orbit galaxy complex fill coil (640cf0412 / 30201509) could not advance in the sl-10® microcatheter (stryker); the coil encountered resistance after it was introduced into the microcatheter, to a small portion of the microcatheter where it could no longer be advanced.The physician withdrew the coil and the concomitant microcatheter from the patient.It was reported that continuous flus had been maintained through the microcatheter.There was no damage to the coil or the coil delivery system when it was removed with the microcatheter from the patient.An orbit galaxy complex xtrasoft coil (640cx0306 / 30212140) was used as replacement for the complaint coil and it was delivered and implanted with the original microcatheter.The reported issue resulted in a half an hour procedural delay that the physician deemed clinically significant because it increases the risk of aneurysm rupture and prolong surgery time makes the procedure more difficult for the physician.There was no report of any patient adverse event or complication.The product was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 12cm orbit galaxy complex fill coil was received contained in a pouch.Visual inspection was performed; no damages were noted on the device during the visual inspection.A microscopic inspection was performed.The embolic coil was observed in good condition.No other damage was observed.Functional analysis: the concomitant sl-10® microcatheter (stryker) was not returned.A lab sample prowler select plus microcatheter was flushed using a lab sample syringe.After the microcatheter was flushed, the 4mm x 12cm orbit galaxy complex fill coil was introduced into the microcatheter and advanced through without any resistance friction encountered.The complaint documented that during the coil embolization procedure targeting an aneurysm on the pcoa, the 4mm x 12cm orbit galaxy complex fill coil could not advance in the sl-10® microcatheter (stryker).It was reported that the coil encountered resistance after it was introduced into a small portion of the microcatheter and could not advance further.The reported issue was not confirmed based on the functional testing performed on the returned device.The returned coil was successfully introduced into the lab sample microcatheter and advanced without any resistance friction encountered.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: d.10, g.4, g.7, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 4X12
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle MA CH-24 00
SZ  CH-2400
MDR Report Key9844587
Report Number1226348-2020-00014
Device Sequence Number19023840
Product Code KRD
UDI-Device Identifier10886704030270
UDI-Public10886704030270
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number640CF0412
Device Catalogue Number640CF0412
Device Lot Number30201509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2020
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER)
Patient Age55 YR